advertisement
Question
Posted by: dw | 2010-04-30

AD and new partner

Hi doc. I am single at the moment but am so scared to get involved with someone because I am on antidepressants and have a low libido and battle to reach climax. This eventually becomes a problem between me and a partner and we land up breaking up because of it. Its happened a few times (I have been on different types of AD''s over 4 years and they all seem to have this effect on me). What should I do?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

As I so often have to point out - and it really annoys me that so many doctors apparently don't thinkm of this issue or ask about it - ALL Ad;s CAN produce sexual disturbances including loss of libido in SOME paope ; NONE of them does it in everyone. So a good doctor should ALWAYS ask about this possible side-effect, along with other side-effects, and if it is a significant problem, a GP should ABSOLUTELY ALWAYS get the advice of a specialist psychiatrist, and switch to a different type of AD to find a way of treating the depression without causing this problem.
And of course CBT counselling is very effective in treating depression, at least as good as AD meds, and does not have this side-effect

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2010-04-30

As I so often have to point out - and it really annoys me that so many doctors apparently don't thinkm of this issue or ask about it - ALL Ad;s CAN produce sexual disturbances including loss of libido in SOME paope ; NONE of them does it in everyone. So a good doctor should ALWAYS ask about this possible side-effect, along with other side-effects, and if it is a significant problem, a GP should ABSOLUTELY ALWAYS get the advice of a specialist psychiatrist, and switch to a different type of AD to find a way of treating the depression without causing this problem.
And of course CBT counselling is very effective in treating depression, at least as good as AD meds, and does not have this side-effect

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement